Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 69, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 24, 2008, 6:29 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2008, 6:29 PM CDT (23:29 UTC)
- Expired
- Sep 24, 2008, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 242329
FFWSJU
PRC019-043-045-047-101-105-107-135-149-250215-
/O.NEW.TJSJ.FF.W.0069.080924T2329Z-080925T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
729 PM AST WED SEP 24 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
COAMO
COROZAL
COMERIO
BARRANQUITAS
OROCOVIS
NARANJITO
MOROVIS
TOA ALTA
VILLALBA
* THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES WITHIN
THE WARNING AREA.
* UNTIL 1015 PM AST
* AT 724 PM AST...DOPPLER WEATHER RADAR INDICATED SHOWERS AND
ISOLATED INTENSE THUNDERSTORMS...WITH VERY HEAVY RAINFALL AFFECTING
THESE MUNICIPALITIES. RADAR ESTIMATES AND U.S.G.S GAGES INDICATE
THAT 1 TO 2 INCHES OF RAIN HAVE ALREADY FALLEN IN SOME LOCATIONS AND
IT CONTINUED TO RAIN. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS
EXPECTED AND THIS WILL RESULT IN NEW FLASH AND RIVER FLOODING ACROSS
THE WARNING AREA AND WILL FURTHER AGGRAVATE ONGOING FLOOD PROBLEMS.
IN ADDITION...MUDSLIDES AND LANDSLIDES ARE LIKELY.
* THIS IS A VERY DANGEROUS AND LIFE-THREATENING SITUATION.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1812 6650 1835 6639 1833 6636 1838 6630
1838 6623 1822 6622 1822 6630 1809 6637
$$
BCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 2:34 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Sep 24, 2:34 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
334 PM AST WED SEP 24 2008
.DISCUSSION...TROPICAL LOW ELONGATED SSW TO NNE ACROSS HISPANIOLA
AND ADJACENT WATERS HAS NOT MOVED MUCH TODAY...ALLOWING ANOTHER
CONVERGENCE BAND TO DEVELOP ACROSS THE MONA PASSAGE AND MOVE NE...
AND INTO W PR THIS AFTERNOON. HEAVY RAIN ASSOCIATED WITH THIS BAND
IS EXPECTED TO AFFECT THE SW AND W HALF OF THE ISLAND INTO THE
EARLY EVENING HOURS...WITH OVERCAST SKIES AND LIGHT TO MODERATE
STRATOFORM PRECIP LIKELY TO SPREAD NE AND ACROSS MOST OF THE REST
OF PUERTO RICO...BUT DO NOT EXPECT IT TO REACH THE U.S. VIRGIN
ISLANDS. ONE TO TWO INCH RAIN ACCUMULATIONS WITH ISOLATED AREAS OF
3 INCHES ARE OUR BEST GUESSTIMATE ON RAINFALL THIS EVENING. THAT
IS UNLESS TRAINING OF ECHOS OVER THE SAME AREAS OCCURS...WHICH
WOULD PUSH THESE ESTIMATES AOA 4 INCHES. SELY LLVL FLOW OUT AHEAD
OF THIS BAND IS EXPECTED TO CONTINUE TO PROVIDE MODERATE RAIN
CHANCES ACROSS SW AND S CENTRAL PR OVERNIGHT...WITH ISOLATED HEAVY
RAIN POSSIBLE.
THIS PESKY TROPICAL LOW IS STILL NOT LIFTING OUT AS FAST AS
GUIDANCE HAS INDICATED PAST SEVERAL DAYS...BUT IS SHOWING SIGNS OF
BEGINNING THIS LONG AWAITED N TO NNE MOTION. I WOULD EXPECT THAT
MOISTURE TRAILING THIS SYSTEM AS IT LIFTS OUT WILL CONTINUE ACROSS
THE MONA PASSAGE AND W/SW SECTIONS OF PR THROUGH THURSDAY
AFTERNOON BEFORE A GRADUAL DECREASE IN DEEP LAYERED MOISTURE
ENSUES ACROSS THE AREA. LLVL WIND FLOW IS EXPECTED TO WEAKEN
TOMORROW AS THIS LOW LIFTS OUT...AND THIS COMBINED WITH AMPLE
MORNING SUNSHINE SHOULD ALLOW FOR A SEA BREEZE ALONG THE N AND NW
COASTS...AND DIURNAL SHOWERS AND TSTORMS. HIGH PRESSURE IN THE LOW
AND MID LEVELS IS FORECAST TO BUILD INTO E/NE CARIB BEHIND THIS ON
FRIDAY...WITH LLVL EASTERLIES RETURNING TO THE REGION BY FRIDAY
NIGHT OR SATURDAY...AND LASTING INTO AT LEAST MID NEXT WEEK. THIS
WILL BRING A RETURN TO MORE NORMAL WEATHER PATTERNS OBVIOUSLY.
&&
.AVIATION...EXPECT MVFR CONDITIONS TO CONTINUE ACROSS TJMZ AND TJBQ
THROUGH AT LEAST 22Z...EVENTUALLY SPREADING ACROSS TJPS BETWEEN
20-24Z THIS EVENING. REDUCED VISIBILITIES TO 1 SM...FREQUENT
LIGHTNING...CEILINGS TO 1500 FT AND WIND GUSTS TO 30 KTS ARE
POSSIBLE WITH THE HEAVIEST SHOWERS. IMPROVING CONDITIONS CAN BE
EXPECTED ACROSS THESE TAF SITES AFTER 00Z...WITH VFR CONDITIONS
EXPECTED TO PREVAIL ACROSS ALL THE TAF SITES OVERNIGHT THROUGH AT
LEAST 16Z TOMORROW.
&&
.MARINE...STRONG S TO SE FLOW PERSISTED IN THE MONA AND OFFSHORE
NW ATLC WATERS THIS MORNING AHEAD OF LARGE SQUALL LINE MOVING
ACROSS W PR ATTM. THIS HOWEVER HAS SHIFTED TO SSW TO W ACROSS MUCH
OF THIS AREA...AND THEN WILL LIKELY REVERT TO S TO SSW OVERNIGHT
AFTER SQUALL DIES OFF AND EXITS THAT AREA. SCA REMAINS IN EFFECT
FOR THOSE WATERS THROUGH MIDNIGHT. OTHERWISE...A GRADUAL BACKING
OF LLVL FLOW TO ELY BY THE WEEKEND...AND SEAS DROPPING THROUGH
FRIDAY...THEN BECOMING DOMINATED BY E TO NE WIND WAVES THROUGH
MONDAY. A BROAD AND DEEP LOW PRESSURE SYSTEM IS FORECAST TO DROP
INTO THE CENTRAL ATLC FROM HIGHER LATITUDES THIS WEEKEND AND WILL
GENERATE LONG PERIOD SWELL FOR THE LOCAL AREA...AFFECTING THE
REGIONAL WATERS MONDAY NIGHT-TUESDAY...WITH STRONG VERY LONG
PERIOD NE SWELL ARRIVING TUESDAY NIGHT-WEDNESDAY. HIGH SURF
ADVISORIES MAY LIKELY BE REQUIRED BY WEDNESDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 90 76 90 / 20 50 40 50
STT 76 87 77 87 / 50 40 40 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 6 PM AST THIS AFTERNOON FOR CENTRAL
INTERIOR-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-WESTERN INTERIOR.
VI...NONE.
&&
04/70/Hazardous weather outlook, Sep 24, 5:36 AM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 636 AM AST WED SEP 24 2008 AMZ710>750-PRZ001>013-251045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 636 AM AST WED SEP 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT MOISTURE ASSOCIATED WITH A TROPICAL WAVE CURRENTLY OVER HISPANIOLA...WILL COMBINE WITH DAYTIME HEATING THIS AFTERNOON TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY NORTH OF THE CORDILLERA CENTRAL. EXIST THE POSSIBILITY OF LANDSLIDES IN AREAS OF STEEP TERRAIN. IN ADDITION...ROUGH MARINE CONDITIONS ARE EXPECTED ACROSS THE LOCAL COASTAL WATERS AT LEAST THROUGH TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL PUERTO RICO THROUGH AT LEAST 8 AM TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DUE TO VERY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL LIKELY LEAD TO FLOODING ACROSS PUERTO RICO...WITH LANDSLIDES POSSIBLE IN AREAS OF STEEP TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF FLOODING AND RAINFALL TOTALS APPRECIATED TODAY. AMZ720-730-VIZ001-002-251045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 636 AM AST WED SEP 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY..HOWEVER NO HAZARDOUS WEATHER IS EXPECTED ACROSS THIS AREA DURING THE NEXT 12 HOURS. ROUGH MARINE CONDITIONS ARE EXPECTED ACROSS THE LOCAL COASTAL WATERS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF FLOODING AND RAINFALL TOTALS APPRECIATED TODAY.
In the hours before
Special weather statement, Sep 24, 1:26 PM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 226 PM AST WED SEP 24 2008 PRZ008>011-241930- ISABELA PR-HORMIGUEROS PR-MARICAO PR-MOCA PR-QUEBRADILLAS PR- SABANA GRANDE PR-SAN GERMAN PR-SAN SEBASTIAN PR-AGUADILLA PR-AGUADA PR-LAS MARIAS PR-GUANICA PR-CABO ROJO PR-MAYAGUEZ PR-RINCON PR-LAJAS PR-ANASCO PR- 226 PM AST WED SEP 24 2008 A STRONG LINE OF SHOWERS AND THUNDERSTORMS IS RAPIDLY APPROACHING WESTERN SECTIONS OF PUERTO RICO. AT 225 PM AST...DOPPLER WEATHER RADAR INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS JUST OFF THE WESTERN COAST OF PUERTO RICO. FREQUENT LIGHTNING...HEAVY RAINFALL AND GUSTY WINDS TO 35 MPH CAN BE EXPECTED WITH THIS LINE OF SHOWERS AND STORMS AS IT MOVES ACROSS WESTERN SECTIONS OF THE ISLAND THROUGH 330 PM AST. SR
Special weather statement, Sep 24, 1:36 PM CDT, 4 hours 53 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 226 PM AST MIERCOLES 24 DE SEPTIEMBRE DE 2008 PRZ008>011-241930- ISABELA PR-HORMIGUEROS PR-MARICAO PR-MOCA PR-QUEBRADILLAS PR- SABANA GRANDE PR-SAN GERMAN PR-SAN SEBASTIAN PR-AGUADILLA PR-AGUADA PR-LAS MARIAS PR-GUANICA PR-CABO ROJO PR-MAYAGUEZ PR-RINCON PR-LAJAS PR-ANASCO PR- 226 PM AST MIERCOLES 24 DE SEPTIEMBRE DE 2008 ...UNA FUERTE LINEA DE AGUACEROS Y TRONADAS SE ENCUENTRA MOVIENDOSE RAPIDAMENTE HACIA SECTORES DE OESTE DE PUERTO RICO... A LAS 225 PM...EL RADAR DOPPLER INDICO UNA AMPLIA AREA DE AGUACEROS Y TRONADAS BIEN CERCA DE LA COSTA OESTE DE PUERTO RICO. RELAMPAGOS FRECUENTES...LLUVIA FUERTE Y RAFAGAS DE VIENTO DE HASTA 35 MPH SE PODRIAN ESPERAR JUNTO A ESTA LINEA DE AGUACEROS Y TRONADAS MIENTRAS ESTA SE MUEVE A TRAVES DE SECTORES DEL OESTE DE LA ISLA HASTA LAS 3:30 PM AST. SR
Special weather statement, Sep 24, 5:39 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 639 PM AST WED SEP 24 2008 PRZ001-003>007-242330- BAYAMON PR-CIALES PR-CIDRA PR-COAMO PR-CAYEY PR-COROZAL PR-COMERIO PR- AIBONITO PR-AGUAS BUENAS PR-BARRANQUITAS PR-JAYUYA PR-OROCOVIS PR- NARANJITO PR-MOROVIS PR-TOA ALTA PR-VILLALBA PR-VEGA ALTA PR- DORADO PR-GUAYNABO PR-JUANA DIAZ PR-MANATI PR-PONCE PR-CATANO PR- VEGA BAJA PR-SAN JUAN PR-SALINAS PR-SANTA ISABEL PR-PENUELAS PR- TOA BAJA PR- 639 PM AST WED SEP 24 2008 ...A BAND OF STRONG THUNDERSTORMS MOVING STEADILY EAST NORTHEAST ACROSS CENTRAL PUERTO RICO... AT 634 PM AST...DOPPLER WEATHER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS EXTENDING FROM PONCE AND VILLALBA NORTHEAST ACROSS OROCOVIS...MOROVIS AND VEGA BAJA. THIS BAND OF THUNDERSTORMS WILL CONTINUE MOVING STEADILY EAST ACROSS THE REMAINDER OF CENTRAL PUERTO RICO AND INTO EASTERN PUERTO RICO THROUGH 730 PM. FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS TO 45 MPH...TORRENTIAL RAINFALL...AND LOCALIZED FLOODING WILL ACCOMPANY THESE STORMS AS THEY PASS BY. BCS
Special weather statement, Sep 24, 6:10 PM CDT, 19 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 639 PM AST MIERCOLES 24 DE SEPTIEMBRE DE 2008 PRZ001-003>007-242330- BAYAMON PR-CIALES PR-CIDRA PR-COAMO PR-CAYEY PR-COROZAL PR-COMERIO PR-AIBONITO PR-AGUAS BUENAS PR-BARRANQUITAS PR-JAYUYA PR-OROCOVIS PR- NARANJITO PR-MOROVIS PR-TOA ALTA PR-VILLALBA PR-VEGA ALTA PR-DORADO PR-GUAYNABO PR-JUANA DIAZ PR-MANATI PR-PONCE PR-CATANO PR-VEGA BAJA PR-SAN JUAN PR-SALINAS PR-SANTA ISABEL PR-PENUELAS PR-TOA BAJA PR- 639 PM AST MIERCOLES 24 DE SEPTIEMBRE DE 2008 ...UNA FUERTE LINEA DE AGUACEROS Y TRONADAS SE ENCUENTRA MOVIENDOSE LENTAMENTE HACIA NORESTE ATRAVES DEL CENTRO DE PUERTO RICO... A LAS 634 PM...EL RADAR DOPPLER INDICO UNA BANDA DE FUERTES AGUACEROS Y TRONADAS EXTENDIENDOSE DESDE PONCE HASTA VILLALBA HACIA EL NORESTE A TRAVES DE OROCOVIS...MOROVIS Y VEGA ALTA. ESTA BANDA CONTINUARA MOVIENDOSE LENTAMENTE HACIA EL ESTE A TRAVES DE RESTO DEL CENTRO DEL PUERTO RICO HASTA LAS 7:30 PM. FRECUENTES...MORTALES RELAMPAGOS NUBE A TIERRA...FUERTES RAFAGAS DE VIENTO HASTA 45 MPH...AGUACEROS TORRENCIALES...Y INUNDACIONES LOCALIZADAS ACOMPANAN ESTAS TORMENTAS MIENTRAS PASAN. BCS
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:06 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 23, 7:15 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 23, 7:16 PM CDT | Flash Flood Watch | JSJ | 32 hr | |
| Sep 23, 7:59 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Sep 24, 10:04 AM CDT | Small Craft Advisory | JSJ | 13 hr | |
| Sep 24, 10:53 AM CDT | Special Marine Warning | JSJ | 112 min | |
| Sep 24, 1:12 PM CDT | Special Marine Warning | JSJ | 108 min | |
| Sep 24, 1:53 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 24, 3:04 PM CDT | Special Marine Warning | JSJ | 116 min | |
| Sep 24, 3:33 PM CDT | Flash Flood Warning | JSJ | 117 min | |
| Sep 24, 4:16 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 24, 5:06 PM CDT | Special Marine Warning | JSJ | 114 min | |
| Sep 24, 5:27 PM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.